Advertisement

manuscripta mathematica

, Volume 17, Issue 3, pp 291–308 | Cite as

The number of steps in a finite JACOBI algorithm

  • Roland Fischer
  • Fritz Schweiger
Article

Abstract

Let x=(x1,...,xn) be a rational point and denote by L(x) the length of thefinite JACOBI algorithm associated with x. Let b(x) be the minimal common denominator of x. Then L(x)=const, log b(x) is true in a certain sense for almost all x.

Keywords

Number Theory Algebraic Geometry Topological Group Rational Point Common Denominator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    DIXON, J.D.: The number of steps in the Euclidean algorithm. J.Number Theory2 (1970), 414–422.Google Scholar
  2. [2]
    DIXON, J.D.: A simple estimate for the number of steps in the Euclidean algorithm. Amer.Math.Monthly78 (1971), 374–376.Google Scholar
  3. [3]
    FISCHER, R.: Konvergenzgeschwindigkeit beim Jacobi-algorithmus. Österreichische Akademie Wiss.Anzeiger der math.naturw.Kl. 1972, 156–158.Google Scholar
  4. [4]
    FISCHER, R.: Ergodische Theorie von Ziffernentwicklungen in Wahrscheinlichkeitsräumen. Math.Z.128 (1972), 217–230.Google Scholar
  5. [5]
    HEILBRONN, H.: On the average length of a class of finite continued fractions. In: Abhandlungen Zahlentheorie und Analysis. Berlin-New York 1968 (Herausgegeben von P. TURAN 87–96.Google Scholar
  6. [6]
    PERRON, O.: Grundlagen für eine Theorie des Jacobischen Algorithmus. Math.Ann.64 (1907), 1–76Google Scholar
  7. [7]
    PHILIPP, W.: Das Gesetz vom iterierten Logarithmus mit Anwendungen auf die Zahlentheorie. Math.Ann.180 (1969), 75–94 und Corrigendum dazu, ibid.190 (1971), 338.Google Scholar
  8. [8]
    PHILIPP, W.: Ein zentraler Grenzwertsatz mit Anwendungen auf die Zahlentheorie. Z. Wahrscheinlichkeitstheorie verw.Geb.8 (1967), 185–203.Google Scholar
  9. [9]
    SCHWEIGER, F.: The metrical theory of JACOBI-PERRON algorithm. Lecture Notes in Mathematics334. Berlin-Heidelberg-New York: Springer 1973.Google Scholar
  10. [10]
    SCHWEIGER, F.: An estimate for the length of a finite JACOBI algorithm. To appear in ....Google Scholar
  11. [11]
    TONKOV, T.: On the average length of finite continued fractions. Acta Arithm.26 (1974), 47–57.Google Scholar

Copyright information

© Springer-Verlag 1975

Authors and Affiliations

  • Roland Fischer
    • 1
  • Fritz Schweiger
    • 2
  1. 1.Lehrkanzel Mathematik der Hochschule für BildungswissenschaftenKlagenfurt
  2. 2.Institut für Mathematik der Universität SalzburgSalzburg

Personalised recommendations